Document Detail


Infarction of intestine with massive amyloid deposition in two patients on long-term hemodialysis.
MedLine Citation:
PMID:  2909422     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Two patients undergoing hemodialysis for 19 and 13 yr, respectively, developed intestinal infarction with extensive amyloid deposits in the muscle layer and blood vessels. In 1 patient the deposit reacted positively with antiserum to beta 2-microglobulin by immunohistochemical stain, and therefore was classified as beta 2-microglobulin in origin. The amyloid protein of the other patient remains unclassified. In patients with gastrointestinal symptoms who have been undergoing hemodialysis for long periods of time, amyloidosis of the intestine should be considered.
Authors:
H S Choi; D Heller; M M Picken; G S Sidhu; T Kahn
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Gastroenterology     Volume:  96     ISSN:  0016-5085     ISO Abbreviation:  Gastroenterology     Publication Date:  1989 Jan 
Date Detail:
Created Date:  1989-02-06     Completed Date:  1989-02-06     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0374630     Medline TA:  Gastroenterology     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  230-4     Citation Subset:  AIM; IM    
Affiliation:
Laboratory and Medical Services, Veterans Administration Medical Center, Bronx, New York.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Amyloidosis / etiology*,  pathology
Colon / pathology
Humans
Infarction / etiology*,  pathology
Intestinal Diseases / etiology,  pathology
Intestine, Small / pathology
Intestines / blood supply*,  pathology
Male
Middle Aged
Renal Dialysis / adverse effects*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Role of the pancreas in the control of interdigestive gastrointestinal motility.
Next Document:  Pancreatic pseudocyst as a cause for secondary achalasia.